MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK® MS; VITEK MS INSTRUMENT

BIOMÉRIEUX SA VITEK® MS; VITEK MS INSTRUMENT
Catalog Number 410895
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vitek® ms is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial, yeast and mold infections.Issue description: a customer in the united states notified biomérieux of a misidentification of staphylococcus aureus as brucella spp.In association with the vitek® ms instrument (ref.(b)(4), serial number (b)(6)).The customer indicated that one patient sample was identified as brucella spp.Upon initial testing.Repeat testing resulted in an identification of staphylococcus aureus.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.Note: emily curran is under assessment qualification.The content of this assessment has been completed with the assistance of ben jost.Review and submission preformed by (b)(6).
 
Event or Problem Description
Intended use: vitek® ms is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial, yeast and mold infections.Issue description: a customer in the united states notified biomérieux of a misidentification of staphylococcus aureus as brucella spp.In association with the vitek® ms instrument (ref.(b)(4), serial number (b)(6)).The customer indicated that one patient sample was identified as brucella spp.Upon initial testing.Repeat testing resulted in an identification of staphylococcus aureus.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.Note: (b)(6) is under assessment qualification.The content of this assessment has been completed with the assistance of (b)(6).Review and submission preformed by (b)(6).
 
Additional Manufacturer Narrative
Vitek ms, mode: ivd, kb version: 3.2 (cli us), issue type: misidentification as brucella spp.Vitek ms result: single choice as brucella spp (data not provided).Other method: unknown.Expected id: unknown.Culture conditions: -culture media: unknown, - incubation: unknown, - spotting tool: unknown.Fine tuning date before the issue: unknown.Investigation 1.Complaint trend analysis and device history record: there is no trend.2.Investigation: the issue was already known to the customer (referenced in case (b)(4)), and an investigation ((b)(4)) had been conducted on this topic.As mentioned in the csn # (b)(4), the erroneous identifications of brucella were linked to a weakness in the knowledge base v3.2, consistently associated with degraded spectra, typically due to non-optimal spot preparation or non-optimal fine tuning - ft drifted.This issue was identified and resolved with the release of vitek ms knowledge base version 3.3.The current case was opened following a more recent incident reported by the customer.Although an update of the customer's knowledge base is currently being deployed, the customer chose to improve their spotting technique and acknowledged the limitations of version 3.2.Therefore, they did not wish to pursue further investigation, and it was agreed to close the case.3.Root cause analysis: - non-optimal spot preparation.- kb weakness linked with the bad quality of spectra.- non-optimal fine tuning.- fine tuning has drifted under the vilink alert tool criteria.4.Corrective or preventive actions: no capa number is needed.

Brand Name
VITEK® MS
Common Device Name
VITEK MS INSTRUMENT
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
emily curran
595 anglum road
hazelwood, MO 63042
MDR Report Key18832749
Report Number9615754-2024-00008
Device Sequence Number7415429
Product Code QBN
UDI-Device Identifier03573026359119
UDI-Public03573026359119
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K181412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number410895
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown